Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 12, 2009, 3:39 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2009, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 12, 2009, 4:12 PM EDT
- In force
- 33 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 121939 SVRRNK VAC019-023-122045- /O.NEW.KRNK.SV.W.0178.090712T1939Z-090712T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT SUN JUL 12 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 445 PM EDT. * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROUTVILLE...AND MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3741 7960 3727 7973 3740 7994 3747 7987 TIME...MOT...LOC 1939Z 298DEG 24KT 3742 7988 $$ KM
2 follow-up statements
000 WWUS51 KRNK 121953 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT SUN JUL 12 2009 VAC019-023-122045- /O.CON.KRNK.SV.W.0178.000000T0000Z-090712T2045Z/ BOTETOURT VA-BEDFORD VA- 353 PM EDT SUN JUL 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WESTERN BEDFORD AND SOUTHERN BOTETOURT COUNTIES... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE RIDGE...OR NEAR MONTVALE...MOVING SOUTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3738 7989 3745 7981 3741 7960 3727 7973 TIME...MOT...LOC 1954Z 298DEG 24KT 3737 7977 $$ KM
000 WWUS51 KRNK 122012 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT SUN JUL 12 2009 VAC019-023-122022- /O.CAN.KRNK.SV.W.0178.000000T0000Z-090712T2045Z/ BOTETOURT VA-BEDFORD VA- 412 PM EDT SUN JUL 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEDFORD AND SOUTHERN BOTETOURT COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3738 7989 3745 7981 3741 7960 3727 7973 TIME...MOT...LOC 2012Z 298DEG 24KT 3731 7963 $$ KM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:24 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 1:24 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 124 PM EDT SUN JUL 12 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE FORECAST AREA THIS AFTERNOON...THEN STALL JUST TO OUR SOUTH TONIGHT. A WEAK AREA OF HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY MONDAY...CROSSING THE CENTRAL APPALACHIANS TUESDAY. THE STALLED FRONT TO OUR SOUTHWEST WILL RETURN AS A WARM FRONT WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONT THAT WILL CROSS THE OHIO VALLEY WEDNESDAY AND INTO OUR FORECAST AREA BY THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... THETA-E AND PWATS REMAINING HIGH AND WITH INCREASING INSTABILITY THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PEPPERED ABOUT THE AREA. WEST TO NORTHWEST FLOW SHOULD KEEP CONVECTION COVERAGE FROM NOT BECOMING WIDESPREAD. QUASI-STATIONARY FRONT WILL BE NEAR NORTHERN PORTION OF RNK CWA THIS AFTERNOON WITH A LEE TROUGH OUT EAST. WITH MODERATE INSTABILITIES AND 30-40 KT VERTICAL SHEAR...SEVERE WEATHER IS NOT OUT OF THE QUESTION. BUT AGAIN...NOT LOOKING AT ANYTHING WIDESPREAD. FORECAST SOUNDINGS SHOWING INVERT-V PROFILE THIS AFTERNOON IN THE EAST...THEREFORE THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS FROM BOWING ECHOS. SPC HAS UPGRADED THE PIEDMONT FROM A SEE TEXT TO A SLIGHT RISK. CLOUDS REMAINING THICK ACROSS THE MOUNTAINS THIS AFTERNOON. THIS WILL KEEP TEMPERATURES FROM SOARING TO MUCH. EXPECT TEMPERATURES ACROSS THE WEST TO BE IN THE LOWER TO MID 80S. DOWNSLOPING WESTERLY WINDS AND MOSTLY CLEAR SKIES WILL HELP TEMPERATURES WARM IN THE EAST. TEMPERATURES IN THE EAST WILL BE AROUND NORMAL WITH UPPER 80S TO LOWER 90S. PREVIOUS FORECAST BELOW. A COLD FRONT WAS LOCATED THIS MORNING TO OUR NORTHWEST FROM ERI TO MDH. AHEAD OF THE FRONT...A SFC TROUGH AXIS EXTENDED SOUTH THROUGH THE MID- ATLANTIC INTO THE CAROLINAS. THE COLD FRONT WILL SLIDE SOUTH ACROSS OUR AREA TODAY AND STALLS OUT JUST TO OUR SOUTH. FIRST BATCH OF CONVECTION ASSOCIATED WITH SHORTWAVE IN WEST VIRGINIA WILL DROP SOUTHEAST ACROSS WESTERN PORTIONS OF CWA THIS MORNING. OUR ATMOSPHERE REMAINS QUITE MOIST WITH PWATS AROUND 1.50 AS SEEN ON 00Z RNK SOUNDING. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE BOUNDARY THIS AFTERNOON. USED BLEND OF NAM /WRFARW-RNK AND CONTINUITY FOR POPS...WITH THE HIGHEST POPS IN THE SOUTH AND SOUTHWEST CWA. SOME OF THE THUNDERSTORMS THIS AFTERNOON COULD CONTAIN GUSTY WINDS AND HEAVY RAINS. PLAYED HIGH TEMPERATURES CLOSE TO MET GUID. FRONTAL BOUNDARY WILL GET HUNG UP ACROSS NORTHERN NC TONIGHT AS NEXT MID LEVEL S/W APPROACHES FROM THE NW. ELECTED TO GO WITH CHCY POPS ESPCLY SOUTHERN AND WESTERN ZONES SUNDAY NIGHT AS BACKING OVERRUNS THE RESIDUAL FRONT AHEAD OF THE WAVE. LEANED LOW TEMPERATURES CLOSE TO WARM VALUES. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... WITH FRONTAL BOUNDARY CLOSE BY TO OUR SOUTH ON MONDAY...CANT RULE OUT SOME AFTERNOON DEEP CONVECTION ACROSS THE SOUTHERN AND FAR WESTERN CWA...ESPECIALLY IN THE NC MTNS. ELSEWHERE...SUBSIDENCE WILL OVERTAKE AREA AS AN AREA OF WEAK HIGH PRESSURE MOVES ACROSS THE OHIO VALLEY AND INTO THE CENTRAL APPALACHIANS. TEMPS MONDAY AND MONDAY NIGHT WILL DEPEND ON DEBRIS CLOUDINESS FROM ONGOING DEEP CONVECTION ALONG THE FRONTAL BOUNDARY TO OUR SOUTHWEST. FOR NOW WILL GO WITH THE MAV MOS...BIAS CORRECTED TO THE COOL SIDE FOR THE TMAX AND TO THE WARM SIDE FOR THE TMIN PER AFFORMENTIONED CLOUD COVER. && .LONG TERM /TUESDAY THROUGH SATURDAY/... INITIAL COLD FRONT SHOULD BE WELL SE OF THE AREA TUESDAY/TUESDAY NIGHT AS 5H TROF LIFTS OUT WITH WEAK HIGH PRESSURE IN PLACE. FAST ZONAL FLOW THEN DEVELOPS MIDWEEK IN BETWEEN EXITING TROF AND NEXT PIECE OF UPSTREAM ENERGY ROUNDING THE SOUTHERN UPPER RIDGE. THIS IN COMBO WITH RETURN FLOW SHOULD PROPEL THE FRONT BACK NE AS A WARM FRONT WED AHEAD OF THE ASSOCIATED COLD FRONT TIMED TO ARRIVE THU INTO THU NIGHT. LOOKS LIKE BEST LIFT/MOISTURE WILL BE TO THE NW WITH THE WARM FRONT...THEN ACROSS THE WEST WITH A POSSIBLE PRE-FRONTAL BAND OF SHRA/TSRA WED NIGHT INTO EARLY THU. THUS INCLUDING A RETURN ON ONLY LOW POPS MAINLY WEST WED/WED NIGHT AND MAINLY DRY TO SLIGHT POPS PIEDMONT. FRONT MAY JUMP TO RESIDUAL LEE TROF ON THU WITH THE AMOUNT OF W/NW WIND A QUESTION TO CONVECTIVE COVERAGE. MOST MODEL GUIDANCE OUTSIDE OF THE WETTER CANADIAN HAS MOST QPF TO THE SOUTH THU INTO THU NIGHT WHICH LOOKS TOO DRY ATTM. THINK BEST TO KEEP LOW/MID CHANCE POPS MOST SECTIONS FOR NOW AND SEE HOW LATER RUNS TREND. MORE S/W ENERGY WILL DROP SE INTO THE 5H TROF BY THE WEEKEND AND ATTEMPT TO CLOSE OFF ANOTHER UPPER COLD POOL ACROSS THE NE U.S AS SEEN MANY TIMES OVER THE PAST FEW MONTHS. THIS MAY DEVELOP MORE WAVES ALONG THE FRONT TO THE SOUTH FRI-SAT ESPCLY AS THE TROF AXIS REMAINS JUST TO OUR WEST. THINK COMBO OF SOME INCREASED LOW LEVEL RH ESPCLY EAST AND COOLING ALOFT WILL LEAD TO ADDED SHRA/TSRA CHANCES BY SAT AFTER A BRIEF LULL WEST FRIDAY. TEMPS WILL FINALLY GET A BOOST MIDWEEK IN RESPONSE TO HIGHER HEIGHTS AND DEEPER WESTERLY FLOW ALOFT AHEAD OF THE COLD FRONT. APPEARS COULD PUSH THE MID 90S EAST BY THU AND CLOSE TO 90 WEST UNDER +23C 85H READINGS PENDING CONVECTION. READINGS THEN SLIDE BACK TO BELOW NORMAL VALEUS TO END THE WEEK BEHIND THE FRONT IN WEAK NE FLOW AND ADDED CLOUDS. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... FRONTAL BOUNDARY WILL BE IN THE NORTHERN PORTION OF RNK CWA THIS AFTERNOON AND WITH THE ADDITION OF A LEE TROUGH AND AFTERNOON HEATING...SCATTERED CONVECTION IS A GOOD BET. MORNING LOW CLOUDS HAVE LIFTED TO VFR LEVELS ACROSS THE WEST BUT MAY LOWER TO MVFR IF HIT WITH PASSING SHOWERS. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THE AFTERNOON AND EARLY EVENING. WITH COVERAGE SCATTERED ABOUT...WILL ONLY HAVE VICINITY CODING IN THE TAFS. IF A SHOWER OR THUNDERSTORMS LOOKS TO HIT ANY TAF SITES...WILL AMEND. CLEARING BEHIND THE FRONT WILL BRING OPPORTUNITY FOR RADIATION FOG TONIGHT...ESPECIALLY IN THE MOUNTAIN VALLEYS. A WESTERLY UPSLOPE WIND WILL ALSO PERSIST WEST OF THE MOUNTAINS...SO FEEL MVFR TO IFR CONDITIONS WILL REDEVELOP AT KBLF/KLWB AGAIN TONIGHT. BEYOND THIS TAF PERIOD...THE SURFACE FRONT WILL STALL SOUTH OF THE AREA AND RETURN AS A WARM FRONT ON WEDNESDAY. ANOTHER COLD FRONT WILL CROSS THE AREA THURSDAY. WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS MONDAY AND TUESDAY...WITH BETTER COVERAGE ALONG THE WARM FRONT ON WEDNESDAY AND ALONG THE COLD FRONT THURSDAY. AT NIGHT LOOK FOR SOME MOUNTAIN VALLEY FOG...MAINLY AFFECTING KLWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...KK/RCS SHORT TERM...PM LONG TERM...JH AVIATION...RCS
Hazardous weather outlook, Jul 12, 1:34 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 134 PM EDT SUN JUL 12 2009 NCZ004>006-020-VAZ022-033>035-043>047-058-059-131745- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 134 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE ACTIVATED THIS AFTERNOON AND EVENING. NCZ001>003-018-019-VAZ007-009>020-023-024-032-WVZ042>045-131745- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 134 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jul 12, 1:49 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT SUN JUL 12 2009
VAZ020-024-121845-
BATH VA-ROCKBRIDGE VA-
149 PM EDT SUN JUL 12 2009
...A STRONG THUNDERSTORM WILL AFFECT BATH AND ROCKBRIDGE COUNTIES TO
INCLUDED THE CITY OF BUENA VISTA AND LEXINGTON...
AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HOT SPRINGS...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DOUTHAT STATE PARK AROUND 155 PM...NIMROD
HALL AROUND 215 PM...MILLBORO AROUND 220 PM...COLLIERSTOWN AROUND 230
PM AND ROCKBRIDGE BATHS AROUND 245 PM.
LAT...LON 3790 7922 3766 7937 3778 7966 3787 7960
3788 7964 3784 7969 3789 7975 3788 7983
3789 7988 3795 7993 3796 7995 3808 7991
EXPERIMENTAL
RCSSpecial weather statement, Jul 12, 2:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT SUN JUL 12 2009
VAZ044-121845-
PITTSYLVANIA VA-
220 PM EDT SUN JUL 12 2009
...THUNDERSTORMS WILL AFFECT CITY OF DANVILLE AND PITTSYLVANIA
COUNTIES...
AT 217 PM EDT...SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES NORTHEAST OF AXTON TO 8 MILES NORTH OF MAYFIELD...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR SWANSONVILLE AROUND 230 PM AND BLAIRS
AROUND 245 PM.
LAT...LON 3667 7969 3674 7967 3675 7931 3659 7923
3659 7958
EXPERIMENTAL
KMSpecial weather statement, Jul 12, 3:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT SUN JUL 12 2009 VAZ018-023-121930- BOTETOURT VA-CRAIG VA- 304 PM EDT SUN JUL 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND CRAIG COUNTIES... AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CASTLE... MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CRAIG COUNTY AND BOTETOURT COUNTY. LAT...LON 3751 7988 3740 8000 3752 8021 3759 8011 EXPERIMENTAL KM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:09 PM EDT | Special Weather Statement | RNK | Bland | 66 min |
| Jul 12, 1:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jul 12, 2:20 PM EDT | Special Weather Statement | RNK | City of Danville | 25 min |
| Jul 12, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 53 min |
| Jul 12, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 58 min |
| Jul 12, 3:04 PM EDT | Special Weather Statement | RNK | Craig | 26 min |
| Jul 12, 3:51 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Jul 12, 4:02 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania | 28 min |
| Jul 12, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 23 min |
| Jul 12, 4:26 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 12, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 43 min |
| Jul 12, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 35 min |
| Jul 12, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 70 min |
| Jul 12, 5:02 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 28 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 69 min |
| Jul 12, 5:30 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 22 min |
| Jul 12, 6:03 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 27 min |
| Jul 12, 6:11 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.